Why the study?
Cardiotoxicity is the most important side effect of trastuzumab, but its prevalence and associated risk factors required evaluation.
What are the prevalence and risk factors for trastuzumab-induced cardiotoxicity in HER2-positive breast cancer patients?
What are the prevalence and risk factors for trastuzumab-induced cardiotoxicity in HER2-positive breast cancer patients?
Obesity is a significant risk factor for trastuzumab-induced cardiotoxicity in women with HER2-positive breast cancer, highlighting the need for close cardiac monitoring in this subgroup.
Obesity associated with trastuzumab cardiotoxicity; hypothesis-generating for closer monitoring in obese HER2+ patients.
Introduction Cardiotoxicity is the most important side effect of Trastuzumab treatment. The purpose of this study is to evaluate the prevalence of Trastuzumab induced cardiotoxicity and to analyze risk factors associated with this side effect. Materials and Methods A retrospective institutional study was carried out from June 2018 to December 2018 at the department of Medical Oncology of Salah Azaiz institute, Tunis, Tunisia. Demographic, clinical characteristics (menopausal status, breast cancer stage, anthracyclines exposure, comorbidities presence…) and left ventricular ejection function (LVEF) measurements, were collected from patient records. Results Twenty-three women (20%) had Trastuzumab induced cardiotoxicity.65.2% (N = 15) experienced a decrease in LVEF more than 10% with a decrease below normal value and 34.8% (N = 8) experienced a decrease in LVEF more than 20%. Obesity is a risk factor for the occurrence of Trastuzumab induced cardiotoxicity (adjusted odds ratio (OR) = 2.919 (95% confidence interval (CI) [1.0411–8.186]; p = 0.042). Conclusion Our study highlighted that obesity is associated with a high risk of cardiotoxicity in women treated with Trastuzumab. Therefore, close monitoring of cardiac function is recommended especially for obese women during Trastuzumab administering.
No takes yet. Share an insight, caveat, or question.
Toukabri et al. (2022) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: